Alert archive / Wisconsin / Snow Advisories in 2007
Snow Advisory 8, NWS Green Bay, WI
NWS Green Bay, WI issued this snow advisory at Nov 21, 2007, 5:16 PM CST for Calumet County, Manitowoc County, Winnebago County, Wisconsin. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2007, 5:16 PM CST (23:16 UTC)
- Expired
- Nov 22, 2007, 3:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Green Bay, WI
Counties Calumet County, WI, Manitowoc County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRB 212316 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 516 PM CST WED NOV 21 2007 ...SNOW EXPECTED OVER EAST-CENTRAL WISCONSIN TONIGHT... .A BAND OF MODERATE SNOW WILL SHIFT ACROSS EAST-CENTRAL WISCONSIN TONIGHT. TEMPERATURES WILL FALL TO NEAR OF JUST BELOW FREEZING...SO THE SNOW IS EXPECTED TO ACCUMULATE. WIZ048-049-220600- /O.NEW.KGRB.SN.Y.0008.071121T2316Z-071122T0600Z/ WINNEBAGO-CALUMET- INCLUDING THE CITIES OF...OSHKOSH...CHILTON 516 PM CST WED NOV 21 2007 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A SNOWFALL OF 1 TO 3 INCHES IS EXPECTED THIS EVENING. TEMPERATURES FALLING TO NEAR OR BELOW FREEZING COULD CAUSE AREA ROADWAYS TO BECOME SLIPPERY VERY QUICKLY. ANYONE TRAVELING THIS EVENING SHOULD BE PREPARED TO ENCOUNTER RAPIDLY CHANGING ROAD CONDITIONS. USE EXTRA CAUTION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. $$ WIZ050-220730- /O.NEW.KGRB.SN.Y.0008.071121T2316Z-071122T0900Z/ MANITOWOC- INCLUDING THE CITY OF...TWO RIVERS 516 PM CST WED NOV 21 2007 ...SNOW ADVISORY IN EFFECT UNTIL 3 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST THURSDAY. A SNOWFALL OF 2 TO 4 INCHES IS EXPECTED TONIGHT. TEMPERATURES FALLING TO NEAR OR BELOW FREEZING COULD CAUSE AREA ROADWAYS TO BECOME SLIPPERY VERY QUICKLY. ANYONE TRAVELING TONIGHT SHOULD BE PREPARED TO ENCOUNTER RAPIDLY CHANGING ROAD CONDITIONS. USE EXTRA CAUTION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. $$ JS
2 follow-up statements
000 WWUS43 KGRB 220356 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 956 PM CST WED NOV 21 2007 ...SNOW WILL DIMINISH FROM WEST TO EAST OVERNIGHT... .THE BAND OF SNOW THAT PROMPTED THE ISSUANCE OF THE SNOW ADVISORY WILL SHIFT EAST OF THE AREA OVERNIGHT. WIZ048-220500- /O.CAN.KGRB.SN.Y.0008.000000T0000Z-071122T0600Z/ WINNEBAGO- INCLUDING THE CITY OF...OSHKOSH 956 PM CST WED NOV 21 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SNOW ADVISORY. THE MOST SIGNIFICANT SNOWS WERE NOW EAST OF THE AREA...SO THE SNOW ADVISORY HAS BEEN CANCELLED. HOWEVER...FALLING TEMPERATURES OVERNIGHT COULD LEAD TO SLIPPERY ROADWAYS THOUGH THE SNOW WAS TAPERING OFF. USE EXTRA CAUTION IF TRAVELING OVERNIGHT. $$ WIZ049-220600- /O.CON.KGRB.SN.Y.0008.000000T0000Z-071122T0600Z/ CALUMET- INCLUDING THE CITY OF...CHILTON 956 PM CST WED NOV 21 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. TOTAL SNOWFALLS FROM THE EVENING WILL RANGE FROM LESS THAN AN INCH IN THE APPLETON AREA...TO AROUND 3 INCHES IN THE SOUTHEAST PART OF THE COUNTY. FALLING TEMPERATURES OVERNIGHT COULD LEAD TO SLIPPERY ROADWAYS EVEN AFTER THE SNOW TAPERS OFF. USE EXTRA CAUTION IF TRAVELING OVERNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. $$ WIZ050-220900- /O.CON.KGRB.SN.Y.0008.000000T0000Z-071122T0900Z/ MANITOWOC- INCLUDING THE CITY OF...TWO RIVERS 956 PM CST WED NOV 21 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY. A TOTAL SNOWFALL OF 2 TO 4 INCHES IS EXPECTED BY THE TIME THE SNOW DIMINISHES EARLY THURSDAY MORNING. FALLING TEMPERATURES OVERNIGHT WILL LIKELY LEAD TO SLIPPERY ROADWAYS EVEN AS THE SNOW DIMINISHES. USE EXTRA CAUTION IF TRAVELING OVERNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. $$ JS
000 WWUS43 KGRB 220541 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1141 PM CST WED NOV 21 2007 ...SNOW WILL DIMINISH FROM WEST TO EAST OVERNIGHT... .THE BAND OF SNOW THAT PROMPTED THE ISSUANCE OF THE SNOW ADVISORY WILL SHIFT EAST OF THE AREA OVERNIGHT. WIZ049-220645- /O.CAN.KGRB.SN.Y.0008.000000T0000Z-071122T0600Z/ CALUMET- INCLUDING THE CITY OF...CHILTON 1141 PM CST WED NOV 21 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SNOW ADVISORY. THE MOST SIGNIFICANT SNOWS WERE NOW EAST OF THE AREA...SO THE SNOW ADVISORY HAS BEEN CANCELLED. HOWEVER...FALLING TEMPERATURES OVERNIGHT COULD LEAD TO SLIPPERY ROADWAYS THOUGH THE SNOW WAS TAPERING OFF. USE EXTRA CAUTION IF TRAVELING OVERNIGHT. $$ WIZ050-220900- /O.CON.KGRB.SN.Y.0008.000000T0000Z-071122T0900Z/ MANITOWOC- INCLUDING THE CITY OF...TWO RIVERS 1141 PM CST WED NOV 21 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST THURSDAY. A TOTAL SNOWFALL OF 2 TO 4 INCHES IS EXPECTED BY THE TIME THE SNOW DIMINISHES EARLY THURSDAY MORNING. FALLING TEMPERATURES OVERNIGHT WILL LIKELY LEAD TO SLIPPERY ROADWAYS EVEN AS THE SNOW DIMINISHES. USE EXTRA CAUTION IF TRAVELING OVERNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. $$ JS
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this snow advisory went out at Nov 21, 5:11 PM CST, 5 minutes earlier.
Area forecast discussion, Nov 21, 5:11 PM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 511 PM CST WED NOV 21 2007 .UPDATE...WELL DEVELOPED SNOW BAND WL SHIFT ACRS E-C WI THIS EVENING. PCPN STARTING AS A MIX...BUT QUICKLY CHANGING TO ALL SNOW WITH TEMPS FALLING TO FZG IN LESS THAN AN HOUR AFTER THE ONSET OF THE SNOW. WITH DRIER AIR FEEDING IN FM THE N AT LOW-LEVELS... READINGS COULD DROP BLO FZG AND THAT WOULD MAKE A MESS ON THE ROADWAYS. WL BE ISSUING A SNOW ADVISORY FOR A PART OF E-C WI. ADVISORY CODING IS BLO. COORD W MKX. UPDATED PRODUCT SUITE WL BE OUT ASAP. SKOWRONSKI && .PREV DISCUSSION...ISSUED AT 305 PM CST WED NOV 21 2007... SHORT TERM...TONIGHT AND THURSDAY...FORECAST CONCERNS FOCUS ON WAVE LIFTING NORTHEAST THROUGH NE/IA AT THIS TIME. MODELS SHOWING VERY SIMILAR SOLUTION WITH DEEPENING SURFACE LOW MOVING INTO SOUTHERN INDIANA THIS EVENING. MODELS CONSISTENT WITH SHOWING SIG FRONTOGENTIC FORCING OVER SOUTHEAST HALF OF CWA THROUGH THIS EVENING WITH RRQ OF DEPARTING JET PROVIDING SOME HELP. RADAR/SAT SHOWING SIG SNOW BAND EXTENDING FROM CENTRAL IA INTO SOUTHWEST WI...SHIFTING NORTH AND EAST ATTM. THOUGH DRY AIR TO THE WEST...DEW POINTS IN THE TEENS OVER MN EXPECTED TO CONTINUE TO ERODE NORTHERN EDGE. PREVIOUS FORECAST BASICALLY ON TRACK...WITH FEW TWEAKS. LOOK FOR UP TO AN INCH OF ACCUMULATION OVER FOX VALLEY MAINLY GRASSY SURFACES...WITH LOCALLY HIGHER AMOUNTS ALONG THE LAKESHORE OF KEWAUNEE AND MANITOWOC COUNTIES WITH NORTHEAST FLOW OFF LAKE ENHANCING TOTALS. COLDER AIR CONTINUES TO WORK IN TONIGHT WITH DELTA TS AROUND 16 BY THIS EVENING. WINDS TOO NORTHERLY TONIGHT FOR SIG LAKE EFFECT NORTH CENTRAL...BECOMING MORE FAVORABLE ON THU THOUGH BY THEN COLUMN TOO DRY. HAVE BACKED DOWN TO SLIGHTS INTO THU MORNING FAR NORTH...DRY FOR REMAINDER OF THANKSGIVING. HAVE GONE WITH ALL SNOW BEGINNING OF EVENING...THOUGH LAKE TEMPERATURES STILL VERY MILD AND MAY BE ENOUGH TO KEEP A MIX GOING INTO THE EVENING. NEXT SHIFT WILL NEED TO MONITOR. WILL UPDATE HWO THIS AFTERNOON TO HIGHLIGHT A BIT MORE SNOW SOUTH. LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY. OVERALL NO SIGNIFICANT CHANGES TO FORECAST THIS PERIOD. HI PRESSURE WILL CONTINUE TO BUILD ACROSS THE PLAINS THURSDAY NIGHT INTO FRIDAY MORNING. ANY LINGERING LAKE EFFECT SNOW SHOWERS OVER THE FAR NORTH SHOULD COME TO AN END AS BOUNDARY LAYER FLOW BACKS TO THE WEST BY 06Z FRIDAY. IN THE BIGGER PICTURE...MED RANGE MODELS SIMILAR IN ADVERTISING GENERALLY SPLIT FLOW REGIME TO EVOLVE BY SATURDAY NIGHT...WITH UPPER LOW DEVELOPING IN THE SOUTHERN STREAM OVER THE DESERT SOUTHWEST. LOOKS LIKE WESTERN GREAT LAKES SHOULD BE PRIMARILY UNDER THE INFLUENCE OF THE NORTHERN STREAM FLOW THE REMAINDER OF THE FORECAST PERIOD. NORTHERN STREAM FORECAST TO FLATTEN THROUGH EARLY NEXT WEEK WITH GENERALLY WEAK...FAST MOVING AND SOMEWHAT MOISTURE DEPRIVED WEATHER SYSTEMS. OTHER THAN AN INCREASE IN CLOUDS...DO NOT EXPECT MUCH IN THE WAY OF MEASURABLE PRECIPITATION...THUS CONTINUED DRY LOOK THROUGH EARLY NEXT WEEK. MED RANGE MODELS SUGGEST SOUTHERN STREAM SHORTWAVE TO EJECT INTO THE CENTRAL/SOUTHERN MISSISSIPPI VALLEY BY MONDAY MORNING THEN MOVE QUICKLY INTO THE OHIO VALLEY BY MONDAY NIGHT. AT THIS TIME...IT APPEARS THE MAIN ENGERY WITH THAT SYSTEM SHOULD STAY SOUTH OF THE FORECAST AREA. HOWEVER...NEED TO KEEP AN EYE ON SUBSEQUENT MEDIUM RANGE MODEL HANDLING OF THAT SYSTEM. AFTER A COLD START ON FRIDAY WITH EARLY MORNING LOWS MAINLY IN THE TEENS MOST AREAS...EXPECT SOME MODERATATION IN TEMPS THE REST OF THE FORECAST PERIOD AS NORTHERN STREAM FLOW BECOMES MORE WESTERLY. EXPECT AIRMASSES TO BE MORE OF A PACIFIC ORIGIN WITH A FEW GLANCING BLOWS OF SOMEWHAT COLDER AIR FROM CANADA WITH THE PASSING OF WEAK WEATHER SYSTEMS. TEMPS GENERALLY TO BE AROUND SEASONAL NORMALS FOR THIS TIME OF YEAR. AVIATION...LOOK FOR SIGS LOWERING THIS EVENING INTO MVFR LEVELS IN LIGHT SNOW...MAINLY CENTRAL AND SOUTHERN TAF SITES. DRIER AIR WORKING IN FROM THE WEST WILL LEAD TO IMPROVING CONDITIONS EARLY THU. && .GRB WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL MIDNIGHT WIZ048-049- SNOW ADVISORY UNTIL 3 AM THURSDAY WIZ050- &&
Hazardous weather outlook, Nov 21, 2:14 PM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 214 PM CST WED NOV 21 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 214 PM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT LIGHT SNOW OVER IOWA AND SOUTHWEST WISCONSIN WILL SPREAD OVER SOUTHERN WISCONSIN LATE THIS AFTERNOON AND EVENING. AROUND AN INCH OF SNOW IS EXPECTED MAINLY SOUTH OF A LINE FROM GREEN BAY TO WISCONSIN RAPIDS...THOUGH LOCALLY MORE IS POSSIBLE ALONG THE LAKESHORE OF MANITOWOC AND KEWAUNEE COUNTIES. MUCH OF THE ACCUMULATION WILL BE ON GRASSY SURFACES...THOUGH SOME ROADS AND SIDEWALKS MAY BECOME SLICK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO CALL IN SNOWFALL REPORTS IF POSSIBLE. LMZ521-522-541>543-221700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 214 PM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT DUE TO STRONG NORTHEAST WINDS AND SIGNIFICANT WAVES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY WILL CONTINUE INTO THURSDAY.
In the hours before
Special weather statement, Nov 21, 4:55 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 455 PM CST WED NOV 21 2007 WIZ022-038>040-045-048>050-212330- DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING STURGEON BAY...APPLETON...GREEN BAY...ALGOMA...WAUTOMA... OSHKOSH...CHILTON AND TWO RIVERS 455 PM CST WED NOV 21 2007 ...SNOW EXPECTED TO DEVELOP RAPIDLY ACROSS EAST-CENTRAL WISCONSIN... SNOW IS EXPECTED TO DEVELOP RAPIDLY ACROSS EAST-CENTRAL WISCONSIN DURING THE LATE AFTERNOON HOURS. THE SNOW WILL AFFECT AREAS SOUTH AND EAST OF A LINE FROM WAUTOMA...TO GREEN BAY...TO STURGEON BAY. IT WAS ALREADY SNOWING IN THE WAUTOMA AND OSHKOSH AREAS AT 445 PM...AND THE SNOW SHOULD BEGIN IN THE APPLETON...GREEN BAY...MANITOWOC...AND CHILTON AREAS BY 600 PM. SINCE TEMPERATURES WERE SEVERAL DEGREES ABOVE FREEZING...THE SNOW WILL LIKELY BE MIXED WITH RAIN AT THE ONSET. BUT TEMPERATURES WILL DROP QUICKLY ONCE THE PRECIPITATION STARTS...ALLOWING THE MIX OF RAIN AND SNOW TO RAPIDLY CHANGE TO ALL SNOW. THE SNOW COULD FALL QUITE HEAVILY AT TIMES. SLIPPERY SPOTS COULD DEVELOP QUICKLY ON AREA ROADWAYS AS TEMPERATURES FALL AND THE SNOW PICKS UP IN INTENSITY. TRAVELERS SHOULD USE EXTRA CAUTION AND BE ALERT FOR THE POSSIBILITY OF ENCOUNTERING SLIPPERY ROADWAYS THIS EVENING. ONLY LIGHT SNOW OR FLURRIES ARE EXPECTED NORTH AND WEST OF THE CITY OF GREEN BAY...SO TRAVEL CONDITIONS ACROSS CENTRAL... NORTH-CENTRAL...AND FAR NORTHEAST WISCONSIN SHOULD BE MUCH BETTER. SKOWRONSKI WEATHER.GOV/GREENBAY
Nearby
Snow Advisories in Wisconsin, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.